Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 60, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 13, 2016, 2:20 AM CDT for 5 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 2:20 AM CDT (07:20 UTC)
- Expired
- Aug 13, 2016, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449
WGUS54 KLIX 130720
FFWLIX
LAC033-037-077-091-125-131315-
/O.NEW.KLIX.FF.W.0060.160813T0720Z-160813T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 AM CDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
POINTE COUPEE PARISH IN SOUTHEASTERN LOUISIANA...
ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
NORTHERN EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 815 AM CDT
* AT 216 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND A FEW
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE WARNED
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ZACHARY...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...
GREENSBURG...LIVONIA...SLAUGHTER...FORDOCHE...MORGANZA...WILSON...
NORWOOD...MONTPELIER...EASLEYVILLE...WAKEFIELD...LOTTIE...
DARLINGTON...BATCHELOR...PRIDE AND FELPS.
DUE TO THE HISTORIC RAINFALL OVER THE PAST 24 HOURS ANY ADDITIONAL
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING CONCERNS. SHOWERS AND A
FEW THUNDERSTORMS ARE REDEVELOPING AND LATEST GUIDANCE SUGGEST SOME
AREAS MAY ONLY NEED AN ADDITIONAL 0.25" OF RAIN IN UNDER AN HOUR TO
LEAD TO PROBLEMS. ALL RIVERS IN THE WARNED AREA ARE NEAR CAPACITY SO
ADDITIONAL RAIN WILL STRUGGLE TO RUNOFF.
LAT...LON 3100 9178 3101 9166 3097 9166 3100 9164
3100 9059 3067 9057 3065 9091 3063 9093
3062 9093 3063 9099 3066 9133 3065 9131
3057 9137 3057 9140 3055 9141 3050 9174
3062 9175 3067 9173 3074 9176
$$
CAB1 follow-up statement
990
WGUS74 KLIX 131104
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
604 AM CDT SAT AUG 13 2016
LAC033-037-077-091-125-131315-
/O.CON.KLIX.FF.W.0060.000000T0000Z-160813T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST FELICIANA LA-POINTE COUPEE LA-ST. HELENA LA-EAST BATON ROUGE LA-
EAST FELICIANA LA-
604 AM CDT SAT AUG 13 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
WEST FELICIANA...POINTE COUPEE...ST. HELENA...NORTHERN EAST BATON
ROUGE AND EAST FELICIANA PARISHES...
AT 604 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ZACHARY...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...
GREENSBURG...LIVONIA...SLAUGHTER...FORDOCHE...MORGANZA...WILSON...
NORWOOD...MONTPELIER...EASLEYVILLE...WAKEFIELD...LOTTIE...
DARLINGTON...BATCHELOR...PRIDE AND FELPS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 9178 3101 9166 3097 9166 3100 9164
3100 9059 3067 9057 3065 9091 3063 9093
3062 9093 3063 9099 3066 9133 3065 9131
3057 9137 3057 9140 3055 9141 3050 9174
3062 9175 3067 9173 3074 9176
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:31 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 12, 11:31 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1131 PM CDT FRI AUG 12 2016
.AVIATION...
Primarily MVFR to IFR category conditions will prevail through the
TAF forecast period due to ceilings and vsby restrictions due to
occasional showers and a few embedded thunderstorms. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 81 73 88 / 80 80 40 40
BTR 76 79 73 88 / 90 80 40 40
ASD 77 86 77 89 / 80 60 30 30
MSY 76 85 79 87 / 80 60 30 30
GPT 78 86 78 87 / 60 50 30 30
PQL 77 86 77 88 / 50 50 30 30
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Aug 12, 10:13 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 1013 PM CDT FRI AUG 12 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1013 PM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH SOMEWHAT LESS COVERAGE ON SUNDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH THURSDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Local storm report, Aug 12, 8:46 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 8 W GREENSBURG 30.83N 90.80W
08/12/2016 ST. HELENA LA BROADCAST MEDIA
*** 1 FATAL *** A MAN DROWNED AFTER HIS PICKUP TRUCK WAS
SWEPT OFF HIGHWAY 10 BY FLOOD WATERS BETWEEN GREENSBURG
AND CLINTON THIS AFTERNOON. THE EXACT TIME OF THE
INCIDENT IS UNKNOWN AT THIS TIME.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:44 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 4 hr |
| Aug 13, 2:28 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 6 hr |
| Aug 13, 4:39 AM CDT | Special Weather Statement | LIX | Saint Tammany | 66 min |
| Aug 13, 4:46 AM CDT | River Flood Warning | LIX | East Feliciana | 30 hr |
| Aug 13, 4:46 AM CDT | River Flood Warning | LIX | East Baton Rouge | 64 hr |
| Aug 13, 4:47 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa | 3 hr |
| Aug 13, 8:14 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 6 hr |
| Aug 13, 8:48 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Aug 13, 8:52 AM CDT | River Flood Warning | LIX | Ascension | 7 days |
| Aug 13, 11:40 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 3 hr |
| Aug 13, 2:18 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 8 hr |
| Aug 13, 2:35 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston | 6 hr |
| Aug 13, 4:07 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 9 days |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.